# SDR 99ZZZX595

- Difficulty date: July 7, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N12455
- Make and model: Cessna 414A
- Aircraft serial: 414A1207
- Engine: Cont TSIO550A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston
- Part number: 649805
- Condition: Cracked
- Location: Nr 4 Cylinder
- Stage of operation: NR
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

DURING FLIGHT, THE RIGHT ENGINE BEGAN TO RUN ROUGH AND LOST OIL PRESSURE.  THE PILOT SECURED THE ENGINE AND MADE A SAFE SINGLE-ENGINE LANDING.  AN INVESTIGATION REVEALED A CRACK IN THE PISTON.  THIS CRACK STARTED FROM THE OIL CONTROL RING LANDING THROUGH THE CENTER OF THE PISTON AND A HOLE WAS NOTED IN THE TOP OF THE PISTON.  NO OVERHEATING OR ABNORMAL WEAR WAS NOTED.  SUBMITTER STATED CAUSE UNKNOWN.
